Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have sweaty palm, racing heart, feeling dizzy and shaky. What could be causing this?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I am a 36 year old female of average weight, for the last year I have been having trouble with my left eye, it feels as though I cannot control it however when I look in a mirror it doesnt appear to be rolling around or doing anything strange. When I have one of these episodes my palms get sweaty, my heart races, i am extemely dizzy and I feel very shaky. This is starting to ruin my life as I dont feel like I can leave my house because I fear that I will have one of these "episodes". Any ideas on what could be causing this?
Posted Wed, 2 Jan 2013 in General Health
Answered by Dr. Das Arindam 26 minutes later

Thank you for posting a query.

Firstly, your symptoms suggests possibility of epilepsy. If you do not have any history of epilepsy, then it is secondary.

So, you should be investigated for some diseases which can give rise to these type of symptoms. Like any abnormality in the central nervous system, any abnormality in carbohydrate metabolism, cardiovascular system. It may also be seen in case of sudden withdrawal of alcohol or a particular drug.

For this reason, you need to be clinically examined first. Secondly, do a fasting and postprandial blood sugar test. Do a CT scan of brain to rule out any abnormality. Do an ECG to rule out any cardiovascular abnormality.

For now, do not swim or drive a car.

Lastly, you should visit a neurologist first for clinical examination and for ordering required investigations and for management accordingly.

Hope this information is suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor